Log in
CMAA Foundation

SCHEDULE-AT-A-GLANCE FOR SUNDAY, OCTOBER 9TH

MORNING SCHEDULE

  • 10 AM to 10:15  Conference Opening (15 minutes)
  • 10:15 to 10:55   Education Session #1 (40-minute presentation)
  • 10:55 to 11:10   CMIT Announcement (15 minutes)
  • 11:10 to 11:50   Education Session #2 (40-minute presentation)
  • 11:50 to 12:30   Education Session #3 (40-minute presentation)

AFTERNOON SCHEDULE

  • 12:30 to 1:15     Boxed Lunches
  • 1:15 to 1:55        Education Session #4 (40-minute presentation)
  • 1:55 to 4:00        Roundtable Meetings with Firms and Mentors (2 hours)

Mid afternoon Snacks

  • 4:00 to 4:45        Competition Presentations and Announcement of Winners (45 minutes)
  • 4:45 to 5:00        Students Organized in Groups and Assigned Mentor Before Entering Exhibit Hall
  • 5:00 to 6:00        Exhibit Hall Networking Reception

FULL SCHEDULE

MORNING SCHEDULE

10:00 AM to 10:15 - CONFERENCE OPENING

Brad Owen, PE, Executive Officer
Program Management | LA Metro
Board Director | CMAA SoCal Chapter

Brad is the LA Metro Executive Officer, of Program Management. He holds a Bachelor of Science in Civil Engineering from the University of Central Florida, received his Construction Management certification from UCLA, and is a CMAA SoCal Board Director.

10:15 to 10:55 AM – SOFT SKILLS FOR THE EMERGING PROFESSIONAL

Mike Villegas, CCM
VP Education | SafeworkCM

Heather King
Project Controls Manager | SafeworkCM

Chair | CMAA SoCal Education Committee

Mike leads the Education and Municipal market sectors for SafeworkCM.  He began his career as a builder which provided a solid foundation for construction best practices and has been an active member in DBIA and CMAA and received the honor of CMAA SoCal CCM of the year in 2016.

Heather brings more than a decade of project controls experience to large programs and is currently the Project Controls Manager for Chaffey College on their $750M Measure P Bond Program and Chairs the CMAA Southern California Education Committee.

10:55 to 11:10 AM - CAREER PATH TOOLS FOR THE YOUNG CM PROFESSIONAL

Bryant Obando, CCM
Construction Manager | Vanir|
Past Chair | CMAA CMIT Committee 

Gustavo Perez
Construction Manager | Amazon
Chair | CMAA CMIT Committee

Bryant is the current Past Chair of the National CMIT Committee.  He was directly involved with the development and execution of the CMIT Stackable Credential and CACM Credential.  He has over 20 years of construction experience and is a graduate of Cal Poly Pomona.

Gustavo is the current Chair of the National CMIT Committee. He leads projects with cross-functional teams focused on the delivery of new fast-track tenant improvement projects. Gustavo is driven by Amazon Leadership principles. Think big, work hard, and make history!

11:10 to 11:50 AM – POSITIONING YOURSELF FOR SUCCESS

Michael Boomsma, PE, CCM
Senior VP of Edu & Fac | Cordoba Corp.
Chair | CMAA SoCal CMIT Committee

Jessica Landon, CCM
East LA College Project Director |Cordoba Corp.

Michael leads vertical construction for Cordoba Corporation, an ENR Magazine “Top 50” US ranked firm.  He started his career as an AF pilot before transitioning to the built environment.  Michael loves to give back to the CM industry at every chance he gets.

Jessica has blazed a path at Cordoba, starting out as an intern and now leading a team overseeing $500M in construction at East LA College (part of LACCD’s $9B capital improvement program).  At every step of the way, she has mentored others to achieve similar success.

11:50 to 12:30 PM - YOU’RE HIRED!  NOW WHAT?

Justin Maletic, CCM, MBA
VP Business Acquisition | Balfour Beatty US
Vice President | CMAA San Diego Chapter

Justin is a construction executive leading project acquisition and facilitation with an MBA from San Diego State University.  Justin provides guidance on mentorship, goalsetting and building a strong network – all key ingredients to advancing careers.

AFTERNOON SCHEDULE

12:30 to 1:15 - LUNCH BREAK WITH Q&A

1:15 to 1:55 – PE TO CEO:  CHOOSE YOUR OWN ADVENTURE

Mike Berryhill
VP and Division Manager | Swinerton

Mike brings over 25 years of construction industry experience in his role at Swinerton as VP and Division Manager out of the San Diego office.  He is a graduate of Cal Poly San Luis Obispo’s CM program and has been instrumental in developing a culture focused on best-in-class execution.

2:00 to 4:00 - ROUNDTABLE BREAKOUTS

4:00 to 5:00 - COMPETITION PRESENTATIONS AND ANNOUNCEMENT OF WINNERS

5:00 to 6:00 - EXHIBIT HALL NETWORKING RECEPTION

2021 © Southern California Chapter All Rights Reserved

437 S. Cataract Ave., Ste. 4B
San Dimas, CA 91773
213-537-7071
foundation@cmaasc.org

Powered by Wild Apricot Membership Software